Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 45, NWS Jacksonville, FL

November 12, 2012

NWS Jacksonville, FL issued this small craft advisory at Nov 12, 2012, 2:52 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2012, 2:52 AM EST (07:52 UTC)
Expired
Nov 12, 2012, 2:50 PM EST
In force
12 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WHUS72 KJAX 120752
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 AM EST MON NOV 12 2012


AMZ470-472-474-122100-
/O.NEW.KJAX.SC.Y.0045.121112T0752Z-121112T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
252 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS...SOUTHEAST 20 KNOTS...DIMINISHING TO 15 KNOTS THIS
  AFTERNOON.

* WAVES/SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
055 
WHUS72 KJAX 121503
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 AM EST MON NOV 12 2012

AMZ470-472-474-122100-
/O.CON.KJAX.SC.Y.0045.000000T0000Z-121112T2100Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
1003 AM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 20 KNOTS AND GUSTY. WINDS WILL DIMINISH
  GRADUALLY THIS AFTERNOON.

* WAVES/SEAS...6 TO 8 FEET...SLOWLY SUBSIDING LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
764 
WHUS72 KJAX 121950
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EST MON NOV 12 2012

AMZ470-472-474-122300-
/O.CAN.KJAX.SC.Y.0045.000000T0000Z-121112T2100Z/
/O.NEW.KJAX.SW.Y.0009.121112T1950Z-121112T2300Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
250 PM EST MON NOV 12 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EST THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM
EST THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES/SEAS...5 TO 7 FEET WILL SUBSIDE TONIGHT TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 6:45 PM EST, 8 hours 7 minutes earlier.

Area forecast discussion, Nov 11, 6:45 PM EST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EST SUN NOV 11 2012

.UPDATE...

EXPECTING COVERAGE AND INTENSITY OF SHOWERS TO DECREASE AS THEY
COME ONSHORE IN THE EASTERLY FLOW. BASED ON LATEST SATELLITE
TRENDS AND MODEL GUIDANCE EXPECTING LESS CLOUD COVERAGE INLAND
TONIGHT. THEREFORE...ANTICIPATING MORE FOG POTENTIAL OVERNIGHT.
THE EXCEPTION WILL BE NEAR THE SHORE...WHERE CLOUDS WILL CONTINUE
TO ADVECT IN OFF AND THE OCEAN...AND WINDS WILL STAY ELEVATED.

WILL MONITOR CLOUD TRENDS OVER THE NEXT FEW HOURS...AS THE
DECREASED CLOUD COVERAGE COULD LEAD TO A LITTLE COOLER NIGHT
INLAND THAN CURRENTLY FORECAST.

&&

.AVIATION...

A BROKEN LINE OF COASTAL SHOWERS WILL NEAR CRG...VQQ AND JAX
WITHIN THE NEXT COUPLE OF HOURS SO INCLUDED TEMPO SHRA THROUGH
01-02Z FOR THESE TERMINALS WITH PREVAILING VFR CIGS AROUND 3.5
KFT. THROUGH THE NIGHT GUIDANCE SUGGESTS STRATO CUMULUS OFFSHORE
WILL IMPINGE ON THE COAST...WITH SOME CLOUDS SPREADING INLAND.
GIVEN THAT THE CLOUD DECK WILL BE SCT TO BRKN IN NATURE AS IT
SPREAD INLAND...CARRIED ONLY SCT DECK IN THE TAFS AROUND 1-2 KFT.
IF SATELLITE TRENDS SUGGEST A MORE SOLID DECK OVERNIGHT SPREADING
INLAND...MAY NEED TO UPDATE THE COASTAL TAF SITES FOR PREVAILING
MVFR CIGS. FARTHER INLAND AT VQQ AND GNV...CONDITIONS WILL BE MORE
FAVORABLE FOR LOWER VISIBILITIES AND INDICATED TEMPO MVFR
CONDITIONS BETWEEN 07-08Z THROUGH 12Z FOR THESE SITES. MON STRATUS
WILL GRADUALLY LIFT DURING THE MORNING WHILE ONSHORE FLOW
PERSISTS. INCLUDED VCSH FOR COASTAL SITES MIDDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  79  55  73 /   0  10  20  20
SSI  62  74  63  73 /  20  20  20  20
JAX  58  78  58  77 /  30  20  20  20
SGJ  63  76  63  76 /  30  20  10  20
GNV  55  79  57  80 /  10  20  20  20
OCF  56  81  58  81 /  10  20  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

STRUBLE/ENYEDI
Hazardous weather outlook, Nov 11, 10:44 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1044 PM EST SUN NOV 11 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-121100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1044 PM EST SUN NOV 11 2012

...MODERATE RISK OF RIP CURRENTS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

INCREASING ONSHORE FLOW...ALONG WITH LONG PERIOD OCEAN SWELLS WILL
CREATE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO
THE SURF ZONE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH AT LEAST THE
EARLY PORTION OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:50 PM ESTSmall Craft Advisory for Hazardous SeasJAX3 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.